quiz 6 jos.docx - Week 6 Study Guide I will like to assume...

This preview shows page 1 - 3 out of 7 pages.

Week 6 Study Guide I will like to assume you are actively studying for upcoming quiz. Utilize your lecture notes and syllabi readings to familiarize yourself with the following topics Unstable Angina Unstable angina is characterized by unpredictable intensity,  frequency, or duration of chest pain. It often occurs with minimal  activity or at rest.  I will like for you to know how to stop a nose bleed (epistaxis). It is not uncommon  so you need to know how to stop it including educating your patients on how to do  so.  Apply pressure to the nares because applying direct pressure to the  lateral aspects of the nose helps to clot the blood. The nurse should  apply firm and consistent pressure for several minutes until  coagulation occurs. Place ice to the bridge of the client's nose is  correct.  Placing an ice pack   on the nose causes the blood vessels  to vasoconstrict, which decreases bleeding. The nurse should use a  barrier, such as a wash cloth, to avoid skin damage from the direct  application of ice to the skin. Ice packs should not be left on the skin  for longer than 20 min.  Do not instruct  the client to blow his nose The nurse should instruct the client to avoid blowing his nose for 24  hr as this can cause dislodgement of clots.  The nurse should also  discourage coughing, straining, or sneezing as these activities can  also cause the blood vessels to weaken, which can trigger  rebleeding Do not Tilt the client's head backward . The nurse  should tilt the client's body and head forward to decrease the risk for  aspiration and swallowing of blood. Also, remember to move the  client into  high-Fowler's position   is because sitting upright  facilitates breathing and decreases the risk for aspiration.  Apply pressure Apply ice High fowler’s position Tilt head forward What does hydrochlorothiazide (HCT) do in regard to HTN treatment (we  have discussed this in the past as well) o What should your patient teaching be? o Remember to teach your patients to inform the health care provider 
Image of page 1

Subscribe to view the full document.

if they are already on a diuretic; since HCT is diuretic. Hydrochlorothiazide is an antidiuretic medication, therefore patient teaching  should be: DO NOT take with another antidiuretic medication because it may  lower the potassium levels . Which instructions should the nurse emphasize when teaching a patient  about atenolol (Tenormin)?  o Keep in mind this is a beta blocker.
Image of page 2
Image of page 3
  • Fall '17
  • angina, Peripheral vascular disease

{[ snackBarMessage ]}

Get FREE access by uploading your study materials

Upload your study materials now and get free access to over 25 million documents.

Upload now for FREE access Or pay now for instant access
Christopher Reinemann
"Before using Course Hero my grade was at 78%. By the end of the semester my grade was at 90%. I could not have done it without all the class material I found."
— Christopher R., University of Rhode Island '15, Course Hero Intern

Ask a question for free

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern